Do I have a Peptic ulcer?

Watch
Tronick
Badges: 11
Rep:
?
#1
Report Thread starter 4 years ago
#1
I'm currently suffering with a perforated ear drum caused by an infection. Last night it was causing me extreme pain so I took a diclofenac. I also took paracetamol and ibuprofen in 4 hour staggered intervals for much of the day and the whole night. This morning I have woken up with a burning pain in the upper middle portion of my stomach that is somewhat relieved whilst sitting. I understand that NSAIDs can cause peptic ulcers, especially when taken on an empty stomach (as 5 of those I took were). Could I have a peptic ulcer from 1 day of using NSAIDs? If so, How likely is it? The other causes could be side effects of the antibiotics or painkillers (co-codamol) I'm on, although I have only taken one dose of each so far. Perhaps I have overdosed accidentally? Or perhaps it's unrelated to the medication. Anyway, I will happily call out a GP but I have been to see him 3 times this week as my ear pain worsened and feel a bit embarrassed seeing him again if I could have waited. Thank you for help


Posted from TSR Mobile
0
reply
randdom
Badges: 20
Rep:
?
#2
Report 4 years ago
#2
(Original post by Tronick)
I'm currently suffering with a perforated ear drum caused by an infection. Last night it was causing me extreme pain so I took a diclofenac. I also took paracetamol and ibuprofen in 4 hour staggered intervals for much of the day and the whole night. This morning I have woken up with a burning pain in the upper middle portion of my stomach that is somewhat relieved whilst sitting. I understand that NSAIDs can cause peptic ulcers, especially when taken on an empty stomach (as 5 of those I took were). Could I have a peptic ulcer from 1 day of using NSAIDs? If so, How likely is it? The other causes could be side effects of the antibiotics or painkillers (co-codamol) I'm on, although I have only taken one dose of each so far. Perhaps I have overdosed accidentally? Or perhaps it's unrelated to the medication. Anyway, I will happily call out a GP but I have been to see him 3 times this week as my ear pain worsened and feel a bit embarrassed seeing him again if I could have waited. Thank you for help


Posted from TSR Mobile
If the pain continues then it might be worth seeing your GP. While it is possible that you have an ulcer it could also be that something you have eaten/the antibiotics/the non-steroidals have just caused a bit of a gastritis. Either way I would get checked out if it isn't getting better.
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

How will you be receiving your results?

Going into school to pick them up (188)
33.39%
Receiving them online / by email (282)
50.09%
I still don't know (93)
16.52%

Watched Threads

View All